Alert archive / Colorado / Red Flag Warnings in 2008
Red Flag Warning 5, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Apr 14, 2008, 2:59 PM MDT for 16 counties in Colorado. It took effect at Apr 15, 2008, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2008, 2:59 PM MDT (20:59 UTC)
- In effect from
- Apr 15, 2008, 12:00 PM MDT
- Expired
- Apr 15, 2008, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1942 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KBOU 142059 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 259 PM MDT MON APR 14 2008 COZ238>251-150500- /O.UPG.KBOU.FW.A.0002.080415T1800Z-080416T0100Z/ /O.NEW.KBOU.FW.W.0005.080415T1800Z-080416T0100Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN... WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...LAKEWOOD... LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 259 PM MDT MON APR 14 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM MDT TUESDAY FOR THE NORTHEAST PLAINS OF COLORADO FOR GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH TUESDAY AFTERNOON. THIS COMBINED WITH TEMPERATURES IN THE MID 70S TO LOWER 80S AND RELATIVE HUMIDITIES FROM 8 TO 15 PERCENT WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR FROM TUESDAY AFTERNOON INTO THE EARLY EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ LESZCYNSKI
5 follow-up statements
000 WWUS85 KBOU 150430 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 1030 PM MDT MON APR 14 2008 COZ238>251-151300- /O.CON.KBOU.FW.W.0005.080415T1800Z-080416T0100Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN... WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...LAKEWOOD... LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 1030 PM MDT MON APR 14 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM MDT TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM MDT TUESDAY. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH TUESDAY AFTERNOON. THIS COMBINED WITH TEMPERATURES IN THE MID 70S TO LOWER 80S AND RELATIVE HUMIDITIES FROM 8 TO 15 PERCENT WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR FROM TUESDAY AFTERNOON INTO THE EARLY EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
000 WWUS85 KBOU 151208 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 608 AM MDT TUE APR 15 2008 COZ238>251-152200- /O.CON.KBOU.FW.W.0005.080415T1800Z-080416T0100Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN... WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...LAKEWOOD... LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 608 AM MDT TUE APR 15 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. SOUTHWEST WINDS OF 10 TO 20 MPH THIS MORNING WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH EARLY THIS AFTERNOON. THESE GUSTY WINDS COMBINED WITH TEMPERATURES IN THE MID 70S TO LOWER 80S AND RELATIVE HUMIDITIES FROM 7 TO 15 PERCENT WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
000 WWUS85 KBOU 151712 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 1112 AM MDT TUE APR 15 2008 COZ238>251-160100- /O.CON.KBOU.FW.W.0005.080415T1800Z-080416T0100Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN... WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...LAKEWOOD... LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 1112 AM MDT TUE APR 15 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. SOUTHWEST WINDS THIS AFTERNOON WILL BLOW AT 20 TO 30 MPH WITH GUSTS TO 45 MPH. THESE GUSTY WINDS COMBINED WITH TEMPERATURES IN THE MID 70S TO LOWER 80S AND RELATIVE HUMIDITIES FROM 7 TO 15 PERCENT WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ RTG
000 WWUS85 KBOU 152206 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 406 PM MDT TUE APR 15 2008 COZ238>251-160100- /O.CON.KBOU.FW.W.0005.000000T0000Z-080416T0100Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN... WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...LAKEWOOD... LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 406 PM MDT TUE APR 15 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. SOUTHWEST WINDS THIS AFTERNOON WILL BLOW AT 20 TO 30 MPH WITH GUSTS TO 45 MPH. THESE GUSTY WINDS COMBINED WITH TEMPERATURES IN THE MID 70S TO LOWER 80S AND RELATIVE HUMIDITIES FROM 5 TO 15 PERCENT WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. THE WINDS WILL BEGIN TO DECREASE THIS EVENING AS HUMIDITIES START TO REBOUND. $$
000 WWUS85 KBOU 160102 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 702 PM MDT TUE APR 15 2008 COZ238>251-160215- /O.EXP.KBOU.FW.W.0005.000000T0000Z-080416T0100Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN... WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...LAKEWOOD... LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 702 PM MDT TUE APR 15 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WINDS WILL CONTINUE TO GRADUALLY DECREASE ON THE PLAINS OF NORTHEASTERN COLORADO THIS EVENING...DIMINISHING TO 10 TO 20 MPH IN MOST AREAS BY 9 PM. HUMIDITIES WILL ALSO GRADUALLY INCREASE. IT WILL REMAIN RATHER MILD AND BREEZY THIS EVENING UNTIL A COLD FRONT ARRIVES AROUND MIDNIGHT. $$ GIMMESTAD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 14, 2:30 PM MDT, 29 minutes earlier.
Area forecast discussion, Apr 14, 2:30 PM MDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 230 PM MDT MON APR 14 2008 .SHORT TERM...UPPER LEVEL RIDGE OVER AREA AT PRESENT...WITH FAIRLY WEAK WESTERLY WINDS ALOFT. SURFACE LEE TROUGH HAD DEVELOPED JUST EAST OF THE URBAN CORRIDOR...WITH SOUTHERLY WINDS ACROSS MUCH OF PLAINS. RIDGE TO SHIFT EAST THIS EVENING...WITH INCREASING SOUTHWEST FLOW ALOFT. LEE TROUGH WILL ALSO SHIFT EAST DURING THE EVENING. SHOULD SEE SOUTHWEST WINDS DEVELOP MOST AREAS BY MIDNIGHT...WITH ENHANCED DRAINAGE ACROSS PLAINS. THIS WILL KEEP MINS RELATIVELY MILD MOST AREAS. ON TUESDAY...SOUTHWEST FLOW ALOFT WILL INCREASE AS UPPER LEVEL TROUGH MOVES INTO THE GREAT BASIN. WITH 7H TEMPERATURES AROUND +8 DEGREES C...SHOULD SEE HIGHS CLOSE TO 80 DEGREES ACROSS PLAINS. PRESSURE GRADIENT WILL INCREASE DURING DAY...WITH DECENT MIXING IN LOWER LEVELS. WITH LOW HUMIDITY AND GUSTY WINDS EXPECTED ACROSS PLAINS...WILL UPGRADE FIRE WEATHER WATCH TO RED FLAG WARNING. SUSTAINED WINDS OF 20-30 MPH A GOOD BET...GUSTS TO 40 MPH NOT OUT OF THE QUESTION. AS FOR MOUNTAINS AND FOOTHILLS...SHOULD BE RATHER WINDY DURING AFTERNOON. LATEST NAM SHOWING 52 KTS OF CROSS MOUNTAIN FLOW HIGHER EASTERN FOOTHILLS...COULD BE A BIT OVERDONE. .LONG TERM...RATHER STRONG COLD FRONT WILL MOVE ACROSS NORTHEAST COLORADO WEDNESDAY NIGHT AS DEEP UPPER LEVEL TROUGH APPROACHES. TEMPERATURES ARE ALREADY QUITE COOL BEHIND THE FIRST FRONT BUT APPEARS THERE MAY EVEN BE A SECONDARY SURGE OF COLD AIR DURING THE DAY WEDNESDAY. UPSLOPE DEEPENS TO AROUND 12 THOUSAND FEET BY WEDNESDAY AFTERNOON AND THERE IS ALSO SOME Q-G VERTICAL MOTION ADVERTISED BY THE MEDIUM RANGE MODELS. WHILE THE AIRMASS IN INITIALLY STABLE WEDNESDAY MORNING...CONTINUED COLD ADVECTION ALOFT DURING THE DAY WILL HELP DESTABILIZE THE ATMOSPHERE. WILL CONTINUE THE TREND OF INCREASING THE CHANCE OF PRECIPITATION ACROSS THE FRONT RANGE AND PALMER DIVIDE WHERE UPSLOPE AND LIFT ARE MAXIMIZED. IF WE CAN GET ENOUGH UPPER LEVEL SUPPORT AND Q-G VERTICAL MOTION... CURRENTLY SHOWN TO BE JUST SOUTH OF US...THEN WE COULD BE LOOKING AT SEVERAL INCHES OF SNOWFALL IN THE SOUTHERN FRONT RANGE FOOTHILLS/ PALMER DIVIDE. BY THURSDAY...AIRMASS WILL DRY FROM NORTH TO SOUTH AS RIDGING AND SUBSIDENCE BUILD IN BEHIND TROUGH. THIS RIDGING SHOULD THEN PREVAIL THROUGH THE REST OF THE WEEK AS ANOTHER DEEP TROUGH MOVES INTO THE WESTERN U.S. THERE IS CONSIDERABLE UNCERTAINTY WITH REGARD TO THE EASTERN MOVEMENT OF THIS TROUGH BY EARLY NEXT WEEK. WILL KEEP THE FORECAST DRY ACROSS THE PLAINS FOR NOW WITH ONLY A SLIGHT CHANCE IN THE MOUNTAINS SUNDAY AND MONDAY. TEMPERATURES SHOULD WARM UP INTO THE LOWER 70S BY SATURDAY AND THEN STAY RELATIVELY MILD UNTIL THIS NEXT UPPER TROUGH MOVES THIS WAY SOMETIME NEXT WEEK. && .AVIATION...VFR CONDITIONS TONIGHT THROUGH TUESDAY. SOUTH WIND TO SHIFT TO SOUTHWEST THIS EVENING. ON TUESDAY...SOUTHWEST WIND TO INCREASE BY 18Z...WITH GUSTS TO 30 KTS POSSIBLE DURING AFTERNOON. && .BOU WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR TUESDAY FROM NOON UNTIL 700 PM FOR ZONES 38 THROUGH 51. && D-L/BARJENBRUCH
Hazardous weather outlook, Apr 14, 2:30 PM MDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 230 PM MDT MON APR 14 2008 COZ030>051-151200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 230 PM MDT MON APR 14 2008 ...RED FLAG WARNING TUESDAY AFTERNOON AND EVENING ACROSS THE PLAINS FOR GUSTY WINDS...LOW HUMIDITY AND DRY FUELS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE WILL BE OVER THE AREA TODAY...BRINGING DRY AND UNSEASONABLY WARM TEMPERATURES TO NORTHEAST AND NORTH CENTRAL COLORADO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG SOUTHWEST FLOW ALOFT WILL BRING VERY WARM TEMPERATURES... LOW HUMIDITIES...AND GUSTY SOUTHWEST WINDS TO THE PLAINS TUESDAY. A RED FLAG WARING HAS BEEN ISSUED FOR THESE CONDITIONS FOR TUESDAY AFTERNOON AND EVENING. TWO COLD FRONTS WILL THEN PUSH THROUGH NORTHEAST COLORADO TUESDAY NIGHT AND WEDNESDAY BRINGING MUCH COOLER TEMPERATURES AND A CHANCE FOR SNOW WEDNESDAY AND WEDNESDAY NIGHT. AT THIS TIME...THE HIGHEST THREAT FOR ACCUMULATING SNOWFALL WILL BE IN AND NEAR THE FRONT RANGE FOOTHILLS AND PALMER DIVIDE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. D-L/DBB
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:05 AM MDT | Fire Weather Watch | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 10 more | 11 hr |
Nearby
Red Flag Warnings in Colorado, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.